Skip to Main content Skip to Navigation
Journal articles

Perfectly matched layers as nonlinear coordinate transforms: a generalized formalization

Jean-Paul Hugonin 1 Philippe Lalanne 1
1 Laboratoire Charles Fabry de l'Institut d'Optique / Naphel
LCFIO - Laboratoire Charles Fabry de l'Institut d'Optique
Abstract : A modified formulation of Maxwell's equations is presented that includes a complex and nonlinear coordinate transform along one or two Cartesian coordinates. The added degrees of freedom in the modified Maxwell's equations allow one to map an infinite space to a finite space and to specify graded perfectly matched absorbing boundaries that allow the outgoing wave condition to be satisfied. The approach is validated by numerical results obtained by using Fourier-modal methods and shows enhanced convergence rate and accuracy.
Document type :
Journal articles
Complete list of metadatas

Cited literature [21 references]  Display  Hide  Download

https://hal-iogs.archives-ouvertes.fr/hal-00869730
Contributor : Fatima Pereira <>
Submitted on : Friday, October 4, 2013 - 9:18:10 AM
Last modification on : Wednesday, September 16, 2020 - 5:43:25 PM
Long-term archiving on: : Monday, January 6, 2014 - 10:10:53 AM

File

18B_00049.pdf
Publisher files allowed on an open archive

Identifiers

  • HAL Id : hal-00869730, version 1

Collections

Citation

Jean-Paul Hugonin, Philippe Lalanne. Perfectly matched layers as nonlinear coordinate transforms: a generalized formalization. Journal of the Optical Society of America. A Optics, Image Science, and Vision, Optical Society of America, 2005, 22 (9), pp.1844-1849. ⟨hal-00869730⟩

Share

Metrics

Record views

277

Files downloads

674